Alert archive / California / Frost Advisories in 2013
Frost Advisory 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Jan 12, 2013, 2:41 PM PST for 4 counties in California. It took effect at Jan 13, 2013, 2:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2013, 2:41 PM PST (22:41 UTC)
- In effect from
- Jan 13, 2013, 2:00 AM PST
- Expired
- Jan 13, 2013, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, San Mateo County, CA, Santa Clara County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Jan 12, 2:19 PM PST, 22 minutes earlier.
Area forecast discussion, Jan 12, 2:19 PM PST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
219 PM PST SAT JAN 12 2013
.DISCUSSION...AS OF 2:19 PM PST SATURDAY...SATELLITE IMAGERY STILL SHOWS
MOSTLY CLEAR SKIES ACROSS THE DISTRICT. THERE ARE SOME COLD-AIR
CUMULUS CLOUDS THAT HAVE FORMED OVER SOME OF THE COASTAL RANGES.
AFTERNOON TEMPERATURE TRENDS ARE RUNNING COOLER THAN YESTERDAY AT
THIS TIME WITH READINGS STRUGGLING TO EXCEED 50 DEGREES. DEW
POINT TEMPERATURES ARE RUNNING MUCH COOLER WITH READINGS IN THE
20S. TONIGHT IS EXPECTED TO BE COLDER THAN LAST NIGHT...THUS
FREEZE WARNINGS WILL BE POSTED FOR INLAND VALLEY AREAS AND A FROST
ADVISORY WILL BE POSTED FOR THE SAN FRANCISCO BAY SHORELINE AREA
FOR TONIGHT. EARLY INDICATIONS ARE THAT TOMORROW NIGHT WILL
PERHAPS BE COLDER...SO EXTENTIONS OF THE NPW WILL NEED TO BE
CONSIDERED TOMORROW.
HIGH PRESSURE IS FORECAST TO BUILD ALOFT OVER THE EASTERN PACIFIC
AND INTO CALIFORNIA DURING THE COMING WEEK. THIS WILL KEEP ALL
AREAS RAIN FREE THROUGH THE PERIOD. WILL HAVE TO WATCH FOR INTRUSION
OF TULE FOG INTO THE EAST BAY VALLEYS FROM MIDWEEK ON AS OFFSHORE
FLOW SETS UP.
&&
.AVIATION...AS OF 9:43 AM PST SATURDAY...A SURFACE THERMAL TROUGH
WILL DEVELOP OVER CALIFORNIA TODAY...PROVIDING LIGHT WINDS AND
CLEAR SKIES FOR THE TERMINALS. UNDER CLEAR SKIES AFTERNOON
SURFACE TEMPERATURES SHOULD REACH THE LOW TO MID 50S...SLIGHTLY
WARM THAN THE AVERAGE SEA TEMPERATURE. THIS WILL RESULT IN A LIGHT
AFTERNOON SEA BREEZE. THE THERMAL TROUGH WILL STRENGTHEN OVERNIGHT
RESULTING IN LIGHT OSFFHSORE WINDS.
VICINITY OF KSFO...VFR CONDITIONS WILL PREVAIL THROUGH THE
FORECAST PERIOD. THE SEA BREEZE WILL REACH 5 TO 10 KT BETWEEN 2200
AND 0500Z.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS TODAY AND TONIGHT. WINDS
WILL BE LIGHT WITH THE SEA BREEZE REACHING 5 TO 10 KT BETWEEN 2100
AND 0300Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...FROST ADVISORY...CAZ508
FREEZE WARNING...CAZ506-507-510-513-516-528
SCA...PT ARENA TO PIGEON PT 10-60 NM FROM 10 PM
&&
PUBLIC FORECAST: SIMS
AVIATION/MARINE: LARRY
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Jan 12, 3:37 AM PST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 337 AM PST SAT JAN 12 2013 CAZ506>508-510-513-516-528-122345- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 337 AM PST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY SHORELINE AND THE INLAND VALLEYS OF THE GREATER SAN FRANCISCO AND MONTEREY BAY REGION. .DAY ONE...SATURDAY AND SATURDAY NIGHT PARTLY CLOUDY TODAY WITH AFTERNOON HIGHS AROUND 50. A FREEZE WATCH IS IN EFFECT TONIGHT FOR THE INLAND VALLEYS AND AROUND THE SAN FRANCISCO BAY SHORELINE LATE TONIGHT THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FREEZE WATCH IS IN EFFECT SUNDAY MORNING. ANOTHER NIGHT OF FREEZING TEMPERATURES IS EXPECTED SUNDAY NIGHT INTO MONDAY MORNING. OTHERWISE HIGH PRESSURE WILL BUILD NEXT WEEK WITH A MODEST WARMING TREND. DENSE TULE FOG WILL BE POSSIBLE IN THE DELTA AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:25 AM PST | Freeze Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 3 more | 11 hr |
| Jan 12, 8:25 AM PST | Small Craft Advisory | MTR | 37 hr | |
| Jan 12, 2:41 PM PST | Freeze Warning | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 2 more | 17 hr |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.